IADVL
Indexed with PubMed and Science Citation Index (E) 
 
Users online: 234 
     Home | Feedback | Login 
About Current Issue Archive Ahead of print Search Instructions Online Submission Subscribe What's New Contact  
  Navigate here 
  Search
 
   Next article
   Previous article 
   Table of Contents
  
 Resource links
   Similar in PUBMED
    Search Pubmed for
    Search in Google Scholar for
   [PDF Not available] *
   Citation Manager
   Access Statistics
   Reader Comments
   Email Alert *
   Add to My List *
* Registration required (free)  

 
  In this article
   To the Editor,
   References

 Article Access Statistics
    Viewed1814    
    Printed20    
    Emailed0    
    PDF Downloaded0    
    Comments [Add]    

Recommend this journal

 


 
LETTER TO EDITOR
Year : 1995  |  Volume : 61  |  Issue : 3  |  Page : 181-182

? Carbamazepine syndrome



Correspondence Address:
C Balchandran


Login to access the Email id

Source of Support: None, Conflict of Interest: None


PMID: 20952947

Rights and PermissionsRights and Permissions



How to cite this article:
Balchandran C. ? Carbamazepine syndrome. Indian J Dermatol Venereol Leprol 1995;61:181-2

How to cite this URL:
Balchandran C. ? Carbamazepine syndrome. Indian J Dermatol Venereol Leprol [serial online] 1995 [cited 2019 Sep 21];61:181-2. Available from: http://www.ijdvl.com/text.asp?1995/61/3/181/4200



  To the Editor, Top


This is with reference to the article 'Drug induced pseudolymphoma syndrome' (Ind J Dermatol Venereol Leprol 1994; 60:306-7). It is interesting to observe that the authors have seen about 3 cases of pseudolymphoma syndrome (PS) induced by carbamazepine. I wonder whether it should be called PS as carbamazepine is not known to cause that syndrome. The commonest drugs implicated are dilantin, mephenytoin, trimethadion, dihydralazine, captopril and isoniazid.[1] I fully agree with the authors that the clinical features were suggestive of PS. It would have been better to have done a skin and lymph node biopsy in all those cases to establish the diagnosis, since cutaneous pseudolymphomas mimick cutaneous malignant lymphomas histologically.[2],[3] In case 2, a lymph node biopsy was done, but the histopatholpgical features are not mentioned.

We have recently seen a 15-year-old boy who presented with fever, generalised erythematous macular lesions, lymphadenopathy and hepatitis, 15 days after starting carbamazepine for convulsions. All the investigations were within normal limits except for an abnormal LFT which showed raised bilirubin and enzyme levels. A skin biopsy and lymph node biopsy were not done as the patient showed remarkable improvement after starting treatment with 60 mg of prednisolone daily which was gradually tapered off. I feel it is a hypersensitivity reaction to carbamazepine and prefer the term 'carbamazepine syndrome' just like dapsone syndrome which manifests in a similar way. The diagnosis of PS should be based on skin and lymph node biopsies, a peripheral smear examination and bone marrow study.[4]



 
  References Top

1.Balachandran C: Phenytoin induced pseudo lymphoma syndrome. Ind J Dermatol Venereol Leprol 1992;58:53-4.  Back to cited text no. 1    
2.Connors RC, Ackerman AB. Histologic pseudomalignancies of the skin. Arch Dermatol 1976;112;1767-80.  Back to cited text no. 2    
3.Ackerman AB. Pseudolymphomas. In: Histologic diagnosis of inflammatory skin diseases (Ackerman AB, ed). Philadelphia:Lea & Febiger, 1978:442-7.  Back to cited text no. 3    
4.Braverman IM. Lymphomas and allied disorders. In: Skin signs of systemic disease (Braverman IM, ed). 2nd edn. Philadelphia: WB Saunders, 1981:109-78.  Back to cited text no. 4    




 

Top
Print this article  Email this article
Previous article Next article

    

Online since 15th March '04
Published by Wolters Kluwer - Medknow